Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 163, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 30, 2018, 7:15 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2018, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 30, 2018, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:33 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 30, 6:33 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 633 PM CDT Thu Aug 30 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A few showers and thunderstorms are ongoing at forecast time. The focus for a majority of this afternoon's activity looks like it should be on Cumberland Plateau, with a few spotty showers elsewhere across Middle TN. This morning's OHX sounding showed better mid- level lapse rates than yesterday and while there isn't any shear to speak of, storms could become a little more robust this afternoon. I don't expect anything severe, but one or two could provide strong gusty winds. With PW values at 1.85 inches and very little storm motion expected, brief heavy downpours are likely, as well. The forecast thinking over the last couple of days suggested that today would have good thunderstorm coverage across the mid-state. While we're not done with today, models indicate that Middle TN could become wedged between two upper level ridges tomorrow. This weakness in the upper level pattern above us might suggest better thunderstorm coverage might actually occur tomorrow. Similar concerns would prevail, with strong gusty winds and locally heavy rainfall for any storms that develop. The rest of this forecast package is going to become rinse and repeat, starting Saturday. As the ridge to our west retrogrades and the one over the Atlantic seaboard becomes the dominate feature, we'll settle back into a scattered afternoon/early evening thunderstorm pattern. Storms will be driven by diurnal heating and outflow boundaries each day, which means storms should die off by 9 or 10 each evening and any storms that develop will carry the potential to produce strong gusty winds and locally heavy rainfall. Afternoon highs will fluctuate a little each day based on where it rains, but top out mainly in the low 90s through the middle of next week. && .AVIATION... 00Z TAF DISCUSSION. Clusters of thunderstorms will continue over the area through 03Z or so, but not expecting direct impacts on terminals. VCTS will be included for this evening. Later tonight, patchy MVFR fog will be possible, mainly for CSV and CKV. On Friday, numerous showers and thunderstorms are expected to blossom in the afternoon, so VCTS will be included again. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........13
Hazardous weather outlook, Aug 30, 5:20 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CDT Thu Aug 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-311030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 55
In the hours before
Special weather statement, Aug 30, 4:59 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Nashville TN 459 PM CDT Thu Aug 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-310000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 459 PM CDT Thu Aug 30 2018 ..SIGNIFICANT WEATHER ADVISORY FOR MIDDLE TENNESSEE THROUGH 630 PM CDT THIS AFTERNOON... Scattered thunderstorms, some strong, will continue to develop across the Mid-State through 630 pm CDT. A few isolated storms will produce brief gusty winds greater than 40 mph, which can blow limbs from trees and down shallow rooted trees. In addition, due to the slow movement of the storms, some spots could see between one and two inches of rain during a short period of time, resulting in ponding of water in low lying areas. Motorists should exercise appropriate caution when traveling through heavy rain areas. Small hail is also possible with some of the stronger storms. 19
Local storm report, Aug 30, 5:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG GOODLETTSVILLE 36.32N 86.71W
08/30/2018 DAVIDSON TN SOCIAL MEDIA
A SMALL TREE WAS BLOWN DOWN AND SMALL HAIL WAS
OBSERVED.
0535 PM TSTM WND DMG GALLATIN 36.38N 86.45W
08/30/2018 SUMNER TN AMATEUR RADIO
POWER LINES WERE BLOWN DOWN AND A TREE FELL ON A HOUSE
IN GALLATIN, REPORTED BY GALLATIN FD.
&&
EVENT NUMBER OHX1800367 OHX1800368
13Local storm report, Aug 30, 6:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 4 NW ASHLAND CITY 36.32N 87.11W
08/30/2018 CHEATHAM TN AMATEUR RADIO
TREES DOWN NORTHWEST OF ASHLAND CITY.
&&
EVENT NUMBER OHX1800369
MR3Special weather statement, Aug 30, 6:46 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Nashville TN 646 PM CDT THU AUG 30 2018 TNZ007-310030- Robertson TN- 646 PM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY UNTIL 730 PM CDT... At 643 PM CDT, Doppler radar was tracking a cluster of strong slow moving thunderstorm over eastern parts of Robertson County. Some of the strongest storms were near Orlinda. Winds in excess of 40 mph will be possible with this storm, as well as torrential downpours. Some spots over eastern Robertson County have likely received between one and two inches of rain, and a few spots could see an additional inch before the rain diminishes. Locations impacted include... White House, Cross Plains and Orlinda. PRECAUTIONARY/PREPAREDNESS ACTIONS... The torrential rainfall with these storms may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3662 8681 3661 8661 3647 8666 3647 8680 TIME...MOT...LOC 2343Z 359DEG 1KT 3651 8670 19
Special weather statement, Aug 30, 6:49 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
649 PM CDT THU AUG 30 2018
TNZ057-310015-
Hickman TN-
649 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HICKMAN COUNTY UNTIL
715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Centerville. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Primm Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3583 8722 3572 8724 3572 8726 3571 8725
3572 8733 3582 8738
TIME...MOT...LOC 2348Z 128DEG 2KT 3577 8728
19Special weather statement, Aug 30, 7:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
715 PM CDT THU AUG 30 2018
TNZ006-007-310045-
Robertson TN-Montgomery TN-
715 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles south of Guthrie, or 9 miles east of
Clarksville, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville and Adams.
LAT...LON 3662 8701 3645 8711 3645 8714 3651 8727
3664 8719 3664 8715
TIME...MOT...LOC 0013Z 120DEG 24KT 3655 8717
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:15 PM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| Aug 30, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 30 min |
| Aug 30, 8:04 PM CDT | Special Weather Statement | OHX | Hickman, Lewis | 41 min |
| Aug 30, 11:06 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Aug 30, 11:12 PM CDT | Special Weather Statement | OHX | Cannon | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.